Haiyan Cai

Associate Dean for Engineering, UMSL/Washington University Engineering
Professor of Statistics, Department of Mathematics and Statistics
University of Missouri-St. Louis
One University Boulevard
Saint Louis, MO 63121
Office:  324 Express Scripts Hall (ESH)
Phone:  (314) 516-6802; Fax: (314) 516-5400
E-mail:  haiyan_cai@umsl.edu

Research Interest


Non-parametric methods in statistics, non-stationary time series and spatial data analysis, statistical inference of random fields, computational methods in statistics. Statistical learning with high dimensional data. Network data analysis. Random fields and Gibbs distributions, studies of large stochastic systems (percolation theory, interacting particle systems, random cluster processes, cellular automaton), equilibrium and non-equilibrium dynamics


Selected Publications


o   Li, L., Cai, H. and Jiang, Q.T. (2020 - in press). Adaptive synchrosqueezing transform with a time-varying parameter for non-stationary signal separation (with L. Li and Q.T. Jiang), Applied and Computational Harmonic Analysis.

o   Cai, H., Goggin, B. and Jiang, Q.T. (2019). Two-sample test based on classification probability (with B. Goggin and Q.T. Jiang), Statistical Analysis and Data Mining: The American Statistical Association Data Science Journal.

o   Cai, H., (2017). A note on jointly modeling edges and node attributes of a network, Statistics and Probability Letters, Vol. 121, 54-60

o   Cai, H., Jia, X. and Sha M. (2011). Critical Sensor Density for Partial Connectivity in Large Area Wireless Sensor Networks, ACM Transactions on Sensor Networks, Vol. 7, Issue 4.

o   Wang, Lihong and Cai, Haiyan (2010). Wavelet Change-Point Estimation for Long Memory Non-Parametric Random Design Models, Journal of Time Series Analysis, Vol. 31, Issue 2, 86-97.

o   Wang, Lihong and Cai, Haiyan (2010). Asymptotic properties of nonparametric regression for long memory random fields, Journal of Statistical Planning and Inference, Vol. 140, 837-850.

o   Cai, Haiyan (2009). A random cluster algorithm for some continuous Markov random fields, Journal of Statistical Computation and Simulation, Vol. 79, No. 11, 1278-1299.

o   Cai, Haiyan and Kang, Chen (2009). A model for collective market dynamics with local interactions (with K. Chen), International Journal of Applied and Theoretical Finance, Vol. 12, Issue 02, 251-266.

o   Cai, Haiyan (2002). A law of iterated logarithm for the wavelet transforms of i.i.d. random variables, Statistics and Probability Letters, Vol. 60, No. 1, 121-127.

o   Cai, Haiyan (2000). Exact bound for the convergence of Metropolis chains, Stochastic Analysis and Applications, Vol. 18, No. 1, 63-71.

o   Cai, Haiyan (1999). Cluster algorithms for spatial point processes with symmetric and shift invariant interactions, Journal of Computational and Graphical Statistics, Vol. 8, No. 2, 353-372.

o   Luo, Xiaolong, Turnbull, Bruce W., Cai, Haiyan, and Clark, Larry C (1994). Regression for censored survival data with lag effects, Communications in Statistics Theory and Methods, Vol. 23, No. 12, 3417-3438.

o   Cai, Haiyan and Luo, Xiaolong (1993). Laws of large numbers for a cellular automaton, Annals of Probability, Vol. 21, No. 3, 1413-1426.


Last updated:  November 9, 2021


Go to the University Home Page      Go to the Department Home Page